Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 67, NWS Quad Cities, IA

May 30, 20138 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 30, 2013, 4:27 PM CDT for 8 counties in Iowa. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 4:27 PM CDT (21:27 UTC)
Expired
May 30, 2013, 5:30 PM CDT
In force
63 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Delaware County, IA, Dubuque County, IA, Johnson County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 114 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 4:35 PM CDTTSTM WND GST 46Cedar Rapids Municipal, IA
May 30, 5:00 PM CDTTSTM WND GST 55Ryan, IA
May 30, 5:15 PM CDTTSTM WND GST 60Monticello, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 12:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WUUS53 KDVN 302127
SVRDVN
IAC011-019-031-055-061-103-105-113-302230-
/O.NEW.KDVN.SV.W.0067.130530T2127Z-130530T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN EAST CENTRAL IOWA...
  BUCHANAN COUNTY IN NORTHEAST IOWA...
  CEDAR COUNTY IN EAST CENTRAL IOWA...
  DELAWARE COUNTY IN NORTHEAST IOWA...
  WESTERN DUBUQUE COUNTY IN NORTHEAST IOWA...
  NORTHERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  JONES COUNTY IN EAST CENTRAL IOWA...
  LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 530 PM CDT

* AT 424 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 5 MILES NORTHWEST OF NEWHALL TO WEST LIBERTY...
  AND MOVING NORTH AT 65 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  VINTON...CEDAR RAPIDS...TIPTON...MECHANICSVILLE...STANWOOD...
  INDEPENDENCE...ANAMOSA...MANCHESTER...SOLON...ELY...SHELLSBURG...
  PALO...ROCHESTER...HIAWATHA...BERTRAM...MOUNT AUBURN...TODDVILLE...
  ROBINS...URBANA AND MARION.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 255 AND 262.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 7 AND 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS EAST CENTRAL IOWA. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4265 9089 4165 9090 4165 9133 4186 9183
      4186 9191 4200 9213 4230 9211 4232 9207
      4246 9207 4249 9209 4265 9208
TIME...MOT...LOC 2127Z 195DEG 57KT 4211 9199 4157 9122

HAIL...<.75IN
WIND...70MPH

$$

ERVIN
7 follow-up statements
886 
WWUS53 KDVN 302141
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 PM CDT THU MAY 30 2013

IAC011-019-031-055-061-103-105-113-302230-
/O.CON.KDVN.SV.W.0067.000000T0000Z-130530T2230Z/
LINN IA-JOHNSON IA-DUBUQUE IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
CEDAR IA-JONES IA-
441 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES...
CEDAR...BUCHANAN...NORTHEASTERN BENTON...DELAWARE...WESTERN
DUBUQUE...NORTHEASTERN JOHNSON AND LINN COUNTIES UNTIL 530 PM CDT...

AT 438 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM URBANA TO TIPTON...AND MOVING NORTH AT 65 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
MECHANICSVILLE...STANWOOD...INDEPENDENCE...ANAMOSA...MANCHESTER...
WALKER...SPRINGVILLE...MARTELLE...WHITTIER...ROWLEY...VIOLA...TROY
MILLS...JESUP...PARIS...MORLEY...CENTRAL CITY...WAUBEEK...CLARENCE...
LOWDEN AND QUASQUETON.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 255 AND 263.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS LINN AND JONES COUNTIES. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4265 9089 4165 9090 4165 9133 4193 9181
      4207 9188 4218 9202 4232 9207 4265 9208
TIME...MOT...LOC 2141Z 195DEG 57KT 4232 9191 4178 9114

HAIL...<.75IN
WIND...70MPH

$$

ERVIN
918 
WWUS53 KDVN 302148
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
448 PM CDT THU MAY 30 2013

IAC011-019-031-055-061-103-105-113-302230-
/O.CON.KDVN.SV.W.0067.000000T0000Z-130530T2230Z/
LINN IA-JOHNSON IA-DUBUQUE IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
CEDAR IA-JONES IA-
448 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES...
CEDAR...BUCHANAN...NORTHEASTERN BENTON...DELAWARE...WESTERN
DUBUQUE...NORTHEASTERN JOHNSON AND LINN COUNTIES UNTIL 530 PM CDT...

AT 443 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BRANDON TO BENNETT...AND MOVING NORTH AT 65 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...ANAMOSA...MANCHESTER...MORLEY...CLARENCE...TROY
MILLS...CENTRAL CITY...WAUBEEK...PARIS...STONE CITY...LOWDEN...
OLIN...QUASQUETON...COGGON...PRAIRIEBURG...WINTHROP...AMBER...OXFORD
JUNCTION...RYAN AND LANGWORTHY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS LINN AND JONES COUNTY. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4265 9089 4165 9090 4165 9120 4188 9161
      4207 9188 4220 9199 4233 9205 4264 9209
TIME...MOT...LOC 2148Z 195DEG 57KT 4244 9194 4181 9095

HAIL...<.75IN
WIND...70MPH

$$

ERVIN
744 
WWUS53 KDVN 302157
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
457 PM CDT THU MAY 30 2013

IAC103-302207-
/O.CAN.KDVN.SV.W.0067.000000T0000Z-130530T2230Z/
JOHNSON IA-
457 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4265 9089 4165 9090 4219 9186 4230 9188
      4241 9196 4264 9199
TIME...MOT...LOC 2157Z 195DEG 57KT 4258 9188 4195 9089

$$

IAC011-019-031-055-061-105-113-302230-
/O.CON.KDVN.SV.W.0067.000000T0000Z-130530T2230Z/
LINN IA-DUBUQUE IA-DELAWARE IA-BENTON IA-BUCHANAN IA-CEDAR IA-
JONES IA-
457 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES...
NORTHERN CEDAR...BUCHANAN...NORTHEASTERN BENTON...DELAWARE...WESTERN
DUBUQUE AND NORTHERN LINN COUNTIES UNTIL 530 PM CDT...

AT 452 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM INDEPENDENCE TO LOWDEN...AND MOVING NORTH AT 65
MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...RYAN...LANGWORTHY...CENTER JUNCTION...WYOMING...
HAZLETON...ONSLOW...MASONVILLE...MONTICELLO...STANLEY...AURORA...
HOPKINTON...LAMONT...DELHI...DUNDEE...DELAWARE...CASCADE...
EARLVILLE...WORTHINGTON AND GREELEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS EASTERN BUCHANAN...DELAWARE AND JONES 
COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 4265 9089 4165 9090 4219 9186 4230 9188
      4241 9196 4264 9199
TIME...MOT...LOC 2157Z 195DEG 57KT 4258 9188 4195 9089

HAIL...<.75IN
WIND...70MPH

$$

ERVIN
337 
WWUS53 KDVN 302205
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 PM CDT THU MAY 30 2013

IAC011-302215-
/O.CAN.KDVN.SV.W.0067.000000T0000Z-130530T2230Z/
BENTON IA-
505 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4265 9089 4177 9090 4222 9160 4237 9174
      4242 9184 4264 9193
TIME...MOT...LOC 2205Z 195DEG 57KT 4270 9183 4207 9084

$$

IAC019-031-055-061-105-113-302230-
/O.CON.KDVN.SV.W.0067.000000T0000Z-130530T2230Z/
LINN IA-DUBUQUE IA-DELAWARE IA-BUCHANAN IA-CEDAR IA-JONES IA-
505 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES...
NORTHEASTERN CEDAR...EASTERN BUCHANAN...DELAWARE...WESTERN DUBUQUE
AND NORTHEASTERN LINN COUNTIES UNTIL 530 PM CDT...

AT 502 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM STANLEY TO MONMOUTH...AND MOVING NORTH AT 65 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...HOPKINTON...LAMONT...DELHI...DUNDEE...DELAWARE...
CASCADE...EARLVILLE...WORTHINGTON...GREELEY...EDGEWOOD...
DYERSVILLE...FARLEY...NEW VIENNA...EPWORTH...COLESBURG...BANKSTON...
LUXEMBURG...HOLY CROSS AND MANCHESTER AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4265 9089 4177 9090 4222 9160 4237 9174
      4242 9184 4264 9193
TIME...MOT...LOC 2205Z 195DEG 57KT 4270 9183 4207 9084

HAIL...<.75IN
WIND...60MPH

$$

ERVIN
474 
WWUS53 KDVN 302210
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT THU MAY 30 2013

IAC019-031-055-061-105-113-302230-
/O.CON.KDVN.SV.W.0067.000000T0000Z-130530T2230Z/
LINN IA-DUBUQUE IA-DELAWARE IA-BUCHANAN IA-CEDAR IA-JONES IA-
510 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES...
NORTHEASTERN CEDAR...EASTERN BUCHANAN...DELAWARE...WESTERN DUBUQUE
AND NORTHEASTERN LINN COUNTIES UNTIL 530 PM CDT...

AT 506 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF STANLEY TO NASHVILLE...AND
MOVING NORTH AT 65 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CASCADE...EARLVILLE...WORTHINGTON...GREELEY...EDGEWOOD...
DYERSVILLE...FARLEY...NEW VIENNA...EPWORTH...COLESBURG...BANKSTON...
LUXEMBURG...HOLY CROSS...ONEIDA...FILLMORE...PETERSBURG...FOUNTAIN
SPRINGS PARK...TWIN BRIDGES PARK AND COTTAGE HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4265 9089 4186 9090 4220 9144 4234 9169
      4264 9185
TIME...MOT...LOC 2210Z 195DEG 57KT 4278 9179 4214 9081

HAIL...<.75IN
WIND...60MPH

$$

ERVIN
125 
WWUS53 KDVN 302216
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 PM CDT THU MAY 30 2013

IAC031-113-302226-
/O.CAN.KDVN.SV.W.0067.000000T0000Z-130530T2230Z/
LINN IA-CEDAR IA-
516 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CEDAR AND
NORTHEASTERN LINN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4265 9089 4196 9090 4226 9137 4230 9137
      4230 9143 4245 9166 4264 9178
TIME...MOT...LOC 2216Z 195DEG 57KT 4287 9175 4218 9083

$$

IAC019-055-061-105-302230-
/O.CON.KDVN.SV.W.0067.000000T0000Z-130530T2230Z/
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-JONES IA-
516 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
JONES...NORTHEASTERN BUCHANAN...DELAWARE AND WESTERN DUBUQUE COUNTIES
UNTIL 530 PM CDT...

AT 511 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF ARLINGTON TO MONMOUTH...AND
MOVING NORTH AT 65 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GREELEY...EDGEWOOD...DYERSVILLE...FARLEY...NEW VIENNA...COLESBURG...
EPWORTH...BANKSTON...LUXEMBURG...HOLY CROSS...FILLMORE...
PETERSBURG...FOUNTAIN SPRINGS PARK...TWIN BRIDGES PARK AND COTTAGE
HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4265 9089 4196 9090 4226 9137 4230 9137
      4230 9143 4245 9166 4264 9178
TIME...MOT...LOC 2216Z 195DEG 57KT 4287 9175 4218 9083

HAIL...<.75IN
WIND...60MPH

$$

ERVIN
221 
WWUS53 KDVN 302225
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 PM CDT THU MAY 30 2013

IAC019-055-061-105-302234-
/O.EXP.KDVN.SV.W.0067.000000T0000Z-130530T2230Z/
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-JONES IA-
525 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JONES...NORTHEASTERN
BUCHANAN...DELAWARE AND WESTERN DUBUQUE COUNTIES WILL EXPIRE AT 530
PM CDT...

A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR NORTHEAST 
DELWARE AND DUBUQUE COUNTIES THROUGH 630 PM.

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 4265 9089 4196 9090 4226 9137 4230 9137
      4230 9143 4245 9166 4264 9178
TIME...MOT...LOC 2224Z 195DEG 57KT 4299 9170 4230 9078

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:28 PM CDT, 59 minutes earlier.

Area forecast discussion, May 30, 3:28 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT THU MAY 30 2013

.SYNOPSIS...
ISSUED AT 322 PM CDT THU MAY 30 2013

12Z UA ANALYSIS HAS AN OCCLUDED 850MB LOW IN THE WESTERN PARTS OF
THE DAKOTAS. THE 850MB WARM FRONT RAN FROM NEAR KFSD INTO UPPER
MICHIGAN WHILE THE 850MB COLD FRONT RAN SOUTH INTO THE BIG BEND OF
TEXAS. A MOISTURE PLUME RAN FROM NORTHERN MEXICO TO NEAR KTOP WITH A
SECONDARY PLUME FROM NEAR KILX BACK INTO NORTH DAKOTA. SATELLITE AND
RADAR TRENDS SHOW NEW CONVECTION HAS DEVELOPED AHEAD OF LAST NIGHTS
MCS.

18Z SFC ANALYSIS HAS A SFC LOW NORTHWEST OF KMBG WITH THE SYNOPTIC
FRONT RUNNING EAST INTO UPPER MICHIGAN. ANOTHER LOW WAS IN WESTERN
OKLAHOMA WITH A DRY LINE RUNNING SOUTH INTO WEST TEXAS. NUMEROUS
TROFS FROM VORT MAXES ALOFT RAN FROM THE WESTERN GREAT LAKES BACK
INTO THE SOUTHERN PLAINS. DEW POINTS ACROSS THE MIDWEST WERE IN THE
60S.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 322 PM CDT THU MAY 30 2013

THE MCS AND LIFT TOOLS...ESPECIALLY FROM THE UKMET...ARE DEPICTING
REASONABLY WELL WHAT IS CURRENTLY GOING ON. CONVECTION AHEAD OF LAST
NIGHTS MCS SHOULD EXIT THE CWFA BY EARLY EVENING FOLLOWED BY THE
DECAYING MCS AROUND MIDNIGHT.

THE OVERALL FAST MOVEMENT OF THE DIURNAL CONVECTION SHOULD LIMIT THE
AMOUNT OF RAINFALL ACROSS THE AREA THROUGH LATE AFTERNOON AND EARLY
EVENING. THE DECAYING MCS SHOULD NOT PRODUCE MUCH ADDITIONAL
RAINFALL EITHER. THUS LATE AFTERNOON AND EVENING RAINFALL SHOULD
RANGE FROM 0.25 TO POSSIBLY 1 INCH. VERY LOCALIZED AMOUNTS OVER 1
INCH ARE POSSIBLE BUT SHOULD NOT BE OVER A WIDESPREAD AREA.

BY LATE EVENING AND INTO MOST OF THE PRE-DAWN HOURS...VERY LITTLE IN
THE WAY OF PRECIPITATION SHOULD BE SEEN ACROSS THE AREA. THE MCS AND
LIFT TOOLS SHOW THE NEXT MCS DEVELOPING IN NORTHWEST MISSOURI AND
MOVING TOWARD THE CWFA WITH ARRIVAL IN THE SOUTHWEST PART OF THE
CWFA AROUND SUNRISE. AHEAD OF THE MCS...OVERALL CONVERGENCE SHOULD
ALLOW SHOWERS AND SOME THUNDERSTORMS TO DEVELOP.

ON THURSDAY...THE NEXT MCS WILL MOVE ACROSS THE CWFA DURING THE
MORNING HOURS. THE STRONGEST LIFT LOOKS TO BE ACROSS ROUGHLY THE
SOUTHERN HALF OF THE CWFA. THUS THE HEAVIEST RAINFALL SHOULD BE
ROUGHLY SOUTH OF A KSQI TO KOTM LINE. IT IS NOT CERTAIN IF TRAINING
OF STORMS WILL OCCUR. CONCEPTUALLY HOWEVER...IT IS SUGGESTED WITH
UNINTERRUPTED MOISTURE FEEDING INTO THE MCS.

BOUNDARIES LEFT OVER FROM THE MORNING MCS WILL BE THE FOCUS FOR
DIURNAL CONVECTION DURING THE AFTERNOON. THESE BOUNDARIES MAY AID IN
CONVECTION TRAINING OVER AREAS DURING THE AFTERNOON AND INTO THE
EVENING.

AS FOR THE CURRENT FLASH FLOOD HEADLINES...THEY WILL BE LEFT AS IS.
SOILS ARE SATURATED AND HAVE HAD LITTLE TIME TO DRY OUT. WHAT IS
BEING SUGGESTED CONCEPTUALLY FROM THE MODELS IS THAT THE POTENTIAL
FOR HEAVY RAIN ON FRIDAY IS ACROSS THE SOUTHERN CWFA. RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE VERY POSSIBLE FRIDAY. IF TRAINING OF
STORMS OCCUR...RAINFALL AMOUNTS OVER 2 INCHES ARE QUITE POSSIBLE.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 322 PM CDT THU MAY 30 2013

FRIDAY NIGHT...POTENTIAL FOR SEVERE WEATHER REMAINS VIABLE. 500MB LOW
BECOMES NEARLY VERTICALLY STACKED OVER MINNESOTA AS A 130KT CYCLONIC
JET STREAK ROTATES OVER THE FORECAST AREA BETWEEN 00Z TO 06Z
SATURDAY. A VORT MAX ROTATING AROUND THIS UPPER LOW WILL ALSO BE
CROSSING THE AREA AS THE VERTICALLY STACKED LOW BEGINS TO SLOWLY
OPEN INTO A POSITIVE TILT TROF AND STARTS TO SLOWLY MOVE EAST. THE
SURFACE BOUNDARY ASSOCIATED WITH THIS SYSTEM IS PROGGED TO CROSS THE
FORECAST AREA FRIDAY EVENING AND/OR EARLY SATURDAY. DEPENDING ON WHICH
MODEL YOU PICK THERE ARE VARIOUS VALUES OF 700MB OMEGA UPWARD MOTION
OUT AHEAD OF THE FRONTAL PASSAGE. CAPES FRIDAY NIGHT AHEAD OF THE
BOUNDARY ARE AROUND 3000 J/KG WITH 500MB LIFTED INDICES RANGING FROM
MINUS 8 TO MINUS 12. PRECIPITABLE WATERS ARE ALSO AROUND 1 INCH. THE
TIMING OF THE  FRONTAL PASSAGE AND VORT MAX ALOFT WILL INFLUENCE THE
POTENTIAL FOR ORGANIZED SEVERE WEATHER. IF THEY MOVE ACROSS THE AREA
LATE EVENING...DAYTIME HEATING WOULD ENHANCE STORM STRENGTH. IF THE
PASSAGE IS AFTER DARK...STORM STRENGTH MAY BE LOWER. THE TIMING OF
THE VORT MAX/FRONTAL PASSAGE ARE UNCERTAIN BUT THERE IS STILL MORE
THAN AMPLE UPPER LEVEL FORCING AND HIGH ENOUGH PRECIPITABLE WATERS
TO KEEP THE THREAT OF SEVERE STORMS WITH HEAVY RAIN.

SATURDAY THROUGH THURSDAY....THERE IS STILL A CHANCE OF SHOWERS ON
SATURDAY. THE GOOD NEWS IS THE UPPER LEVEL SYSTEM THAT HAS BEEN
PRODUCING OUR EXTENDED PERIOD OF WET WEATHER FINALLY MOVES EAST OVER
THE GREAT LAKES. DRIER, COOLER, AND LESS HUMID AIR WILL MOVE INTO
THE MIDWEST AS THE UPPER FLOW SWITCHES TO THE NORTHWEST AND COOL HIGH
PRESSURE BUILDS INTO THE REGION. DRY WEATHER IS EXPECTED MONDAY AND
TUESDAY. A CHANCE OF SHOWERS RETURNS TO THE REGION FROM WEDNESDAY
TROUGH THE END OF THE WEEK AS CONSENSUS MODELS PROG ANOTHER SYSTEM
TO APPROACH THE MIDWEST. ..KUHL..

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 322 PM CDT THU MAY 30 2013

STRONG TO LOCALLY SEVERE CONVECTION WILL BE SEEN THROUGH 00Z/31.
KBRL IS AT RISK FOR WINDS OVER 40 KNOTS...WITH KCID/KMLI AT A LOWER
RISK. CONDITIONS WILL BE VFR OUTSIDE OF CONVECTION WITH IFR
CONDITIONS WITH CONVECTION. A PERIOD OF MVFR CONDITIONS SHOULD BE
SEEN AFT 00Z/31 IN THE POST CONVECTIVE RAIN. A LULL IS THEN EXPECTED
AFT 06Z/31 BEFORE THE NEXT TSRA COMPLEX ARRIVES IN EASTERN IOWA AND
NORTHERN ILLINOIS AFT 12Z/31.                ..08..

&&

.HYDROLOGY...
ISSUED AT 322 PM CDT THU MAY 30 2013

EXTREMELY HEAVY RAIN FELL ACROSS PARTS OF NORTHEAST IOWA LAST
EVENING. THIS RAINFALL HAS RESULTED IN SIGNIFICANT UPWARD
REVISIONS TO RIVER FORECASTS FOR THE WAPSI...CEDAR...IOWA...AND
MAQUOKETA BASINS. RAINFALL TODAY HAS BEEN LESS THAN EXPECTED AND
RAINFALL TONIGHT SHOULD BE FAIRLY LIGHT. MORE RAIN...POSSIBLY
HEAVY...IS EXPECTED ON FRIDAY INTO FRIDAY EVENING.

DUE TO THE SATURATED STATE OF THE GROUND...RIVERS ARE QUITE
SENSITIVE TO ANY ADDITIONAL RAINFALL. THE POTENTIAL DOES EXIST FOR
ANOTHER 1 TO 3 INCHES OF RAIN OVER THE NEXT 48 HOURS.   ..08..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CLARK-SCOTLAND.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...KUHL
AVIATION...08
HYDROLOGY...08
Hazardous weather outlook, May 30, 11:57 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 AM CDT THU MAY 30 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-311000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1157 AM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MORE THUNDERSTORMS WILL MOVE THROUGH THIS AFTERNOON AND TONIGHT.
THE STRONGEST STORMS ARE EXPECTED DURING THE AFTERNOON THROUGH THIS
EVENING. THE STORMS ARE EXPECTED TO PRODUCE AROUND AN INCH OF RAIN
BY LATE THIS EVENING...ESPECIALLY OVER EASTERN IOWA AND NORTHEAST
MISSOURI. SINCE THE GROUND IS NEARLY SATURATED THE ADDITIONAL RAINS
COULD RESULT IN MORE FLASH FLOODING. THE RAINS WILL ALSO CAUSE
ADDITIONAL RISES ON AREA RIVERS. SOME OF THESE RIVERS ARE ALREADY
EXPERIENCING SIGNIFICANT FLOODING. PLEASE SEE THE LATEST FLOOD
STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

THE THUNDERSTORMS WILL ALSO POSE A THREAT OF SEVERE WEATHER THIS
AFTERNOON AND THIS EVENING. DAMAGING THUNDERSTORM WINDS AND LARGE
HAIL WILL BE THE MAIN THREATS. THERE IS A LOW THREAT OF AN ISOLATED
TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE OUTLOOK AREA
WITH A CONTINUED THREAT FOR HEAVY RAIN AND FLASH FLOODING. A FLASH
FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY NIGHT.

SEVERE STORMS WILL BE POSSIBLE FRIDAY...ESPECIALLY DURING THE
AFTERNOON HOURS...AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK
FOR THE ENTIRE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WIND...ALTHOUGH A FEW SUPERCELLS AND TORNADOES CANNOT BE
RULED OUT.

THERE IS A LOW CHANCE FOR THUNDERSTORMS SATURDAY. CONDITIONS DO NOT
APPEAR FAVORABLE FOR SEVERE WEATHER AND HEAVY RAINFALL IS NOT
EXPECTED.

TUESDAY AND WEDNESDAY...THUNDERSTORMS WILL BE POSSIBLE. IT IS TOO
SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

DLF/SHEETS

In the hours before

Local storm report, May 30, 4:00 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     FORT MADISON MUNICIPAL  40.67N 91.33W
05/30/2013  M58 MPH          LEE                IA   AWOS

&&

GROSS
Local storm report, May 30, 4:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
405 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     BURLINGTON REGIONAL AIR 40.78N 91.13W
05/30/2013  M81 MPH          DES MOINES         IA   ASOS

&&

GROSS
Local storm report, May 30, 4:16 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
416 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND DMG     5 S BONAPARTE           40.63N 91.81W
05/30/2013                   VAN BUREN          IA   TRAINED SPOTTER

            SEVERAL 4 INCH DIAMETER TREES DOWN IN FARMINGTON
            RESIDENTIAL AREAS...TIME ESTIMATED FROM RADAR.

0338 PM     TSTM WND DMG     WNW DONNELLSON          40.64N 91.57W
05/30/2013                   LEE                IA   TRAINED SPOTTER

            2 FOOT DIAMTER TREE DOWN IN TOWN WITH SEVERAL SMALL TREE
            LIMBS DOWN AS WELL. ALSO HAD 0.70 INCHES OF RAIN IN 15
            MINUTES...TIME ESTIMATED FROM RADAR.

&&

GROSS
Local storm report, May 30, 4:23 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
423 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     MOUNT PLEASANT          40.96N 91.55W
05/30/2013                   HENRY              IA   TRAINED SPOTTER

            LARGE TREE LIMB APPROX 10 INCH IN DIAMETER WITH SEVERAL
            TREE LIMBS DOWN IN TOWN. ADDRESS 300 S LOCUST ST.

&&

GROSS
Local storm report, May 30, 4:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     BURLINGTON              40.81N 91.12W
05/30/2013                   DES MOINES         IA   EMERGENCY MNGR

            EXTREME STRAIGHT-LINE WINDS DOWNED NUMEROUS TREES AND
            BENT OVER STREET SIGNS. ALSO...STEEL FRAME BUILDING NEAR
            SPIRIT HOLLOW BLOWN DOWN.

&&

DMD
Local storm report, May 30, 4:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     TSTM WND GST     IOWA CITY MUNICIPAL AIR 41.63N 91.55W
05/30/2013  M57 MPH          JOHNSON            IA   ASOS

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:35 PM CDTTornado WarningDVNDelaware40 min
May 29, 8:43 PM CDTRiver Flood WarningDVNDelaware, Jones51 hr
May 29, 11:13 PM CDTRiver Flood WarningDVNMuscatine, Scott12 days
May 30, 10:14 AM CDTRiver Flood WarningDVNBuchanan, Linn4 days
May 30, 10:19 AM CDTRiver Flood WarningDVNJackson4 days
May 30, 11:04 AM CDTRiver Flood WarningDVNJohnson, Washington15 days
May 30, 11:53 AM CDTRiver Flood WarningDVNDubuque5 days
May 30, 11:53 AM CDTRiver Flood WarningDVNDubuque, Jackson8 days
May 30, 11:53 AM CDTRiver Flood WarningDVNClinton4 days
May 30, 11:53 AM CDTRiver Flood WarningDVNClinton, Scott8 days
May 30, 11:53 AM CDTRiver Flood WarningDVNScott6 days
May 30, 11:53 AM CDTRiver Flood WarningDVNMuscatine12 days
May 30, 1:26 PM CDTSevere Thunderstorm WarningDVNCedar, Des Moines, Louisa, Muscatine, Scott49 min
May 30, 2:16 PM CDTTornado WarningDVNDubuque29 min
May 30, 2:41 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren49 min
May 30, 3:09 PM CDTSevere Thunderstorm WarningDVNClinton, Scott51 min
May 30, 3:28 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Iowa, Jefferson, Keokuk, Lee and 2 more47 min
May 30, 3:50 PM CDTSpecial Weather StatementDVNScott2 hr
May 30, 3:58 PM CDTSpecial Weather StatementDVNScott2 hr
May 30, 3:59 PM CDTSevere Thunderstorm WarningDVNBenton, Cedar, Des Moines, Iowa, Johnson, Linn and 4 more46 min
May 30, 4:15 PM CDTTornado Warning Tornado observedDVNMuscatine30 min
May 30, 4:36 PM CDTSevere Thunderstorm WarningDVNClinton, Dubuque, Jackson, Muscatine, Scott54 min
May 30, 5:20 PM CDTSpecial Weather StatementDVNScott70 min
May 30, 5:23 PM CDTSevere Thunderstorm WarningDVNClinton, Delaware, Dubuque, Jackson67 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.